Log in
Anticoagulation UK
2,568 members958 posts

Very hot and itchy, need advice

Hi,

I have posted on here a couple of times before. A little update: i had an operation at Guy's and St Thomas Hospital on 2nd January. Had thought originally to have one stent put in my bad leg following 2 DVT's 11 years ago and moderate post thrombotic syndrome but suprise, i woke up having two, one in each leg. I actually had right iliac system reconstruction (venous) after finding out i had a blockage in my right leg and left common iliac stent. I have been healing ok and i was given Fragmin Graduated Syringe 10,000 IU/1ml to do twice a day, once in morning and once in eve. I am hopeless at these injections. In the last 5 days i have been getting very hot, sweaty and immensely itchy all over. I cant sleep at night because of itch, its like the itch is inside trying to get out. My legs have been hot at night, proper heating the bed. I have been actively washing everyday with Aveeno, slapping on Aveeno cream and taking one/two paracetamols but nothing is helping. Last night i was awakened by feeling very nauseous and hot and very sweaty. I went to the bathroom and got so itchy, hot and sweaty that i fainted on the floor and the room was spinning. My mum wanted to call an ambulance, my friend wants me to call 111 but i will make an appointment with dr urgently tomorrow. Could this be an allergy to the Fragmin? I was supposed to have a duplex scan in next week or so but instead it has been added to outpatient app in Feb. I was supposed to have my anticoagulat reviewed at scan too but guess im doing the fragmin till outpatient app. I have been wearing the compression socks, eating, drinking but im at a loss. Any advice appreciated because im going out of my mind, thank you x

12 Replies
oldestnewest

You really need DR advice - please come back & tell us how u got on - good luck :)

1 like
Reply

Still itchy and I don't think it's the injections anymore. I think it doesn't matter what anticoagulant I'm on. I'm seeing the Dr tomorrow as I've got to start warfarin. I'm only hoping that once my warfarin levels are right then the itching may calm down. Until then I may scratch myself to.....

Reply

Sounds like you could be allergic to a composite of the stent or there is an infection somewhere. As it is so soon after your surgery it must be related. I think your friends and family are right and you should get to hospital ASAP.

1 like
Reply

You do need urgent doctor advice. (Listen to your Mum next time 😊)

1 like
Reply

Seeing Dr tomorrow morning. Will let you know how it goes. Also got scan on Thursday at Still Thomas' Hospital to check stents and blood flow, will update you all x

1 like
Reply

I get bad hot sweats and itching all over I got some anti itch tablets and shampoo that helps mine started a few months after surgery I got clots in my lungs I’m still waiting for answers as to what’s going on

Good luck

1 like
Reply

I went to dr's this morning and he thinks it's allergy to Fragmin injections. So I ring St Thomas' Hospital and they note it down saying they will email the nurses and find out more and will ring me at home later. No phone call so I am having to continue with the Fragmin for now. Hopefully some answer/response tomorrow. Very itchy....

Reply

I hope you are doing better. I for sure would have gone to emerge as it does seem like an allergy. I am also so intrigued by your surgery. I have a horrible blockage in my left vein at the groin, and had a second in just above my knee 10 years later. Surgery has NEVER been an option for me. I wonder why they wouldn't stent me?

Reply

I have know been put on a different anticoagulant called Fondaparinux as injections and will be starting warfarin hopefully next week. I went to St Thomas' Hospital yesterday for my 2 week scan following the surgery and the nurse immediately got these other anticoagulants prescribed for me as she was worrying because I was getting itchy on the face and felt like my eyeballs were itching. My own doctor was dragging his feet on the prescription. Are you talking about local hospital or a specialist hospital for your surgery? I got told this is a relative new procedure only done since 2012 so not even heard of when I got my original clots in 2007. They only do this at Guys and St Thomas' Hospital. To be honest Daneball I don't still understand what they did, before I went into surgery they said I had a blockage in my right DVT leg but that's it, they said in the summer that the MRI scan showed a trickle of blood going down my leg not a free flowing circulation system as they would hope to find. I definitely have some questions for the outpatient appointment back at St Thomas' Hospital in February with the main consultant/surgeon especially as there was some sort of mystery that displayed on yesterday's scan of my groin on the right leg about the blood flow. Take care and if you need the referral, your doctor can do an online referral on the hospital's website. Yes that easy, shame it took this long to get anywhere but I can't fault Guys and St Thomas' Hospital for their excellent care and support.

Reply

Still on the Fondaparinux injections, hopefully finishing them this weekend as they are not easy to administer every morning at the moment, the needle doesn't want to go in. Turns out I'm also allergic to these injections as well but been taking an antihistamine twice a day to counteract this and it's working. On warfarin tablets but struggling to get INR levels right, still too low. They are hoping that stopping the injections will help. My bruised tummy will be pleased. Got a CT scan and outpatient appointment 11th Feb so will know more then, I hope.

Reply

Dunno if you're still having problems... I got my first dvt at 21 for no reason, my second at 34 due to childbirth. My leg is like yours and my consultant always seems to react with surprise when I tell him it feels like it is made of lava and gets unbearably hot. I stick a wet tea towel in the freezer then wrap it around my leg. It's the only thing that helps.

Reply

Finished the injections now my warfarin levels are ok. Still getting warm ankle on right leg especially at night. Don't know if this means my circulation is still not right, maybe the blood still getting stuck nearer the foot. Can warm the bed some nights with right leg. Going to get remeasured for compression socks but having to wait as the Doppler machine is broken at local health centre. Currently on 4.5mg of warfarin, tired at the end of the day. Certainly having an effect on my body. Thanks for your advice, I will give your tip a go.

Reply

You may also like...